Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


White blood cell count
Apr 11, 2007

Thanks for this great resource. I've been HIV positive for 15 years, with t-cells in the 400-500 range and viral load around 5-15,000 without meds for most of that time. Recently, my t-cell count dropped dramatically to 230, % was 16, with a viral load of 300,000. I'm on viramune and truvada for 3 months now, and now viral load is undetectable, but t-cell % is 20 and # is 233. My whie blood cell count was low, around 2,800 (for the first time in the abnormal range). Will they go up, and can i expect more of a rise in t-cells? I have a persistent seborrhaic dermatitis or some sort of low lying fungal skin infections that causes breakouts on my chest and face that comes and goes and would love it to go away.

Response from Dr. Henry

I haven't seen much on the use of nevirapine + Truvada regarding effectiveness at raising CD4 counts since that combination has not been widely studied. I see no particular reason why it should have a problem regarding CD4 count increases in general. Increases in CD4 count after starting antiretroviral therapy counts are dependent on a range of factors other than simply decreased HIV levels (such as older age then often don't recover CD4 cells as well, CD4 nadir= lower the CD4 count the less recovery can be expected to reach a level of 500, genetics, concurrent medications, and concurrent medical conditions). Sometimes the CD4 count will increase slowly so patience is sometimes required. KH



Previous
Penis Enlargement
Next
Lipodystrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement